|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
This process is so hard.... sometimes when you are in treatment, you start feeling worse. Is it just the chemo? Is it an infection slowly creeping up that can make me tired/nauseated/in more pain? Is it a side effect of the disease? It can be really hard to know.
For this reason, I became really vocal about advocating for my Mom when she had symptoms.... ANY symptom. And still, sometimes I waited too long to mention something that turned out to be fixable.
Remember - most symptoms can be improved. If the doctor is dismissive, ask again. Or ask the nurse. Or ask a Pain doctor/GI doctor/Palliative Care doctor etc.... The oncologist can't do it all, and sometimes is too busy to focus on what really matters - the little symptoms that impact your day to day quality of life.
Because they aren't little. They are the most important things.
Reply to this message | Return to Main Message List